What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 22, 1:03 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 22, 1:03 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
203 PM EDT Wed Jul 22 2020
.SYNOPSIS...
A cold front will move into the area later overnight and early
Thursday morning, providing continued chances for showers, even
a few thunderstorms. High pressure will move in behind the
front Thursday night and bring drier and slightly less humid
air through the weekend.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
Shortwave energy is currently running wsw-ene across southern
forecast area and will linger here through the early evening,
remaining a source for shower and thunderstorm development and
propagation. Little forcing is being shown upstream where the
cold front will slowly cross later in the evening and overnight
hours. Expect the bulk of the CWA away from the Ohio River to
not see deeper convection and only get shower activity. A few
gusts to 40 mph can accompany the stronger storms this afternoon
and early evening nearer the Ohio River, but these will be
limited to a very isolated few locations.
Temperatures will be slow to respond and highs may be limited to
the lower 80s for much of the area, but a southerly flow
returning with clearing skies and some sun could push
temperatures back to the upper 80s for much of Kentucky later
this afternoon.
&&
.SHORT TERM /MIDNIGHT THROUGH 6 PM THURSDAY/...
Convection will likely still be ongoing to some degree going
into the overnight hours tonight / early Thursday morning. The
large-scale pattern will still be mostly unchanged, though the
broad SW flow into the area will be shifting a bit to the WSW.
The well-defined wave moving southeast into the area will
finally arrive sometime early Thursday, with a surface high
setting up over the upper peninsula of Michigan by Thursday
afternoon. This will be the start of a gradual southward and
eastward shift in precipitation chances, with the SE ILN CWA
(Portsmouth OH area) still likely to get another round of
convection, but the NW ILN CWA (Celina OH area) more likely to
remain dry. Areas closer to the high (further north / northwest)
will not only have less boundary layer moisture, but also some
warm air (capping) at around 700mb.
As this gradual change in air mass begins, max temps will be
slightly lower on Thursday than on Wednesday -- generally in the
lower to middle 80s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A cold front is forecast to be pushing down through the Great
Lakes as the period begins. Showers and thunderstorms should on
ongoing ahead of the front, but they should weaken as the night
progresses.
With northwest H5 flow over the Great Lakes on Friday, the
front will try to continue to push south, but it will be slow to
to push far into Kentucky. Therefore kept slight chance of
showers in the southern half of the fa on Friday. Highs on
Friday will be near normal.
High pressure building in from the western Great Lakes will
push drier air in on Saturday. A H5 ridge which was situated
over the center of the country, then tries to build up into the
region Saturday night into Sunday. However, H5 energy running
through southern Canada will prohibit this. Highs on Sunday will
manage to push back into the lower 90s.
The H5 energy will break down the ridge Monday and Tuesday,
bringing back the chance of showers and thunderstorms each day.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Strongest showers had CVG and LUK gust to 30-40kt but this is
not expected to repeat itself at any of the sites for the
remainder of the evening and overnight. Deeper convection in the
southern CWA may still continue as the upper level shortwave
will be very slow to move to the southeast and late day clearing
could add to a renewed round of storms this evening.
Northern TAF sites will remain primarily showers through the
evening, but the warm air continuing to be pulled in ahead of it
had thunderstorms remain a possibility later overnight and into
Thursday until the surface front pulls in drier air on WNW winds
later in the day.
Lower cigs in the stratiform rain north of the convection will
be possible for a few hours this afternoon and then lift back to
VFR, staying there until the possibility of more showers and
storms hit later overnight.
OUTLOOK...Thunderstorms will be possible Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Hatzos
LONG TERM...Sites
AVIATION...Franks
Hazardous weather outlook, Jul 22, 4:19 AM EST, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
519 AM EDT Wed Jul 22 2020
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-230930-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
519 AM EDT Wed Jul 22 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Thunderstorms are expected today. A few strong to severe storms will
be possible, mainly in the afternoon and evening. Damaging winds are
the primary threat.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
HATZOS
In the hours before
Special weather statement, Jul 22, 12:09 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
109 PM EDT Wed Jul 22 2020
INZ080-KYZ089-090-094-221800-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
109 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SWITZERLAND...
CARROLL...NORTHWESTERN OWEN AND GALLATIN COUNTIES UNTIL 200 PM EDT...
At 109 PM EDT, radar indicated a strong thunderstorm near Carrollton,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Glencoe,
Ghent, Sanders, Sparta, Worthville, Prestonville, Braytown,
Interstate 71 at Mile Marker 52, Interstate 71 at US Route 127,
Langstaff, Wheatley, Locust, Markland, Moorefield and New Liberty.
This includes I-71 in Kentucky between mile markers 39 and 66.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8526 3869 8520 3882 8520 3882 8476
3877 8476 3876 8478 3872 8479 3862 8478
3860 8474 3856 8483 3854 8501 3855 8500
3857 8504 3856 8506 3860 8508 3858 8521
3863 8523 3874 8533
TIME...MOT...LOC 1709Z 268DEG 36KT 3866 8525
BinauSpecial weather statement, Jul 22, 12:19 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
119 PM EDT Wed Jul 22 2020
KYZ093-OHZ077>079-221745-
Campbell KY-Hamilton OH-Clermont OH-Brown OH-
119 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMPBELL...SOUTHEASTERN
HAMILTON...NORTHERN CLERMONT AND NORTHWESTERN BROWN COUNTIES UNTIL
145 PM EDT...
At 118 PM EDT, radar indicated a strong thunderstorm over
Forestville, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Cincinnati, Madeira, Milford, Forestville, Amelia, Mount Orab,
Mariemont, Williamsburg, Terrace Park, Batavia, Silver Grove,
Melbourne, Salem Heights, Camp Dennison, Withamsville, Plainville,
Coldstream, The Village of Indian Hill, Silverton and Newtown.
This includes I-71 in Ohio between mile markers 9 and 10.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3918 8442 3926 8406 3925 8397 3900 8394
3899 8440
TIME...MOT...LOC 1718Z 262DEG 36KT 3909 8431
BinauSpecial weather statement, Jul 22, 12:42 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
142 PM EDT Wed Jul 22 2020
OHZ072-078>080-221830-
Clermont OH-Highland OH-Brown OH-Clinton OH-
142 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLERMONT...NORTHERN
BROWN...SOUTHWESTERN CLINTON AND WESTERN HIGHLAND COUNTIES UNTIL 230
PM EDT...
At 142 PM EDT, radar indicated a strong thunderstorm near
Williamsburg, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds up to 50 mph...
Very heavy rain...
Locations impacted include...
Blanchester, Mount Orab, Bethel, Williamsburg, Lynchburg, New Vienna,
Sardinia, Russell, Woodville, New Market, Martinsville, Newtonsville,
Mowrystown, Fayetteville, Midland, St. Martin, Chasetown, Danville in
Highland County, State Route 32 at US Route 68 and New Hope.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3891 8410 3925 8411 3926 8407 3926 8401
3928 8400 3937 8371 3904 8359
TIME...MOT...LOC 1742Z 251DEG 29KT 3914 8408
BinauSpecial weather statement, Jul 22, 1:07 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
207 PM EDT Wed Jul 22 2020
KYZ089-090-094-095-221845-
Carroll KY-Owen KY-Gallatin KY-Grant KY-
207 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CARROLL...WESTERN
GRANT...OWEN AND GALLATIN COUNTIES UNTIL 245 PM EDT...
At 207 PM EDT, radar indicated strong thunderstorms 10 miles
southeast of Carrollton, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Owenton, Kentucky Speedway, Glencoe, Sanders, Sparta, Worthville,
Monterey, Gratz, Elk Lake, Beechwood, Interstate 71 at Mile Marker
52, Interstate 71 at US Route 127, Langstaff, Wheatley, Natlee, New
Liberty, Elmer Davis Lake, Elliston, Interstate 71 at State Route 227
and Long Ridge.
This includes I-71 in Kentucky between mile markers 44 and 65.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3841 8488 3844 8493 3845 8491 3846 8492
3845 8494 3843 8494 3843 8495 3847 8495
3849 8499 3852 8498 3851 8503 3856 8501
3857 8504 3856 8506 3860 8508 3859 8515
3872 8509 3878 8470 3841 8465 3840 8467
TIME...MOT...LOC 1807Z 257DEG 22KT 3857 8503
BinauSpecial weather statement, Jul 22, 1:52 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
252 PM EDT Wed Jul 22 2020
OHZ081-082-088-221930-
Pike OH-Scioto OH-Adams OH-
252 PM EDT Wed Jul 22 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS...
SOUTHWESTERN PIKE AND NORTHWESTERN SCIOTO COUNTIES UNTIL 330 PM
EDT...
At 252 PM EDT, radar indicated a strong thunderstorm 8 miles east of
Peebles, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Portsmouth, New Boston, Piketon, Rosemount, Lucasville, Rarden,
Otway, Wakefield, Lombardsville, Elm Grove, Wamsley, Mcdermott, Ladd,
Mount Joy, Bear Creek and West Portsmouth.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3880 8329 3905 8330 3911 8295 3876 8293
TIME...MOT...LOC 1852Z 265DEG 19KT 3892 8326
Binau
Special weather statement, Jul 22, 2:21 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
321 PM EDT Wed Jul 22 2020
KYZ099-100-OHZ073-081-082-088-222015-
Mason KY-Lewis KY-Pike OH-Scioto OH-Adams OH-Ross OH-
321 PM EDT Wed Jul 22 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MASON...
LEWIS...SOUTHEASTERN ADAMS...PIKE...SCIOTO AND SOUTH CENTRAL ROSS
COUNTIES UNTIL 415 PM EDT...
At 321 PM EDT, radar indicated strong thunderstorms along a line
extending from east of Piketon to near Foxport, moving east
at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Portsmouth, Wheelersburg, Waverly, New Boston, Piketon, Vanceburg,
South Webster, Rosemount, Clarktown, Camp Dix, Rome, Lucasville,
Foxport, Head of Grassy, Tollesboro, Sciotodale, Blue Creek, Beaver,
Rarden and Otway.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3840 8341 3843 8358 3852 8363 3851 8371
3923 8296 3917 8277 3917 8278 3895 8281
3894 8275 3885 8276 3885 8265 3876 8266
3860 8274 3857 8281 3876 8289 3873 8303
3859 8307 3843 8324 3834 8323 3832 8334
TIME...MOT...LOC 1921Z 292DEG 12KT 3906 8288 3846 8351
Binau